Alert archive / Alabama / High Surf Warnings in 2008

High Surf Warning 1, NWS Mobile, AL

March 17, 2008

NWS Mobile, AL issued this high surf warning at Mar 17, 2008, 3:25 PM CDT. It took effect at Mar 17, 2008, 4:00 PM CDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 3:25 PM CDT (20:25 UTC)
In effect from
Mar 17, 2008, 4:00 PM CDT
Expired
Mar 19, 2008, 3:48 PM CDT
In force
48 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KMOB 172025
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT MON MAR 17 2008

...STRONG ONSHORE FLOW WILL CREATE A ROUGH SURF OVER ALABAMA AND
WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY...

.STRONG ONSHORE FLOW WILL CREATE A ROUGH TO VERY ROUGH SURF OVER
ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY. AFTER
THIS SYSTEM PASSES WEDNESDAY EVENING AND WINDS BECOME OFFSHORE...THE
ROUGH SURF WILL SETTLE.

ALZ063-064-FLZ002-004-006-180430-
/O.NEW.KMOB.SU.W.0001.080317T2100Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
325 PM CDT MON MAR 17 2008

...HIGH SURF WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

STRONG ONSHORE WINDS WILL CONTINUE TO CREATE ROUGH SURF CONDITIONS
OVER ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
7 follow-up statements
000 
WHUS44 KMOB 180401
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1101 PM CDT MON MAR 17 2008

...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE A ROUGH SURF OVER
ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES THROUGH WEDNESDAY...

.THE HIGH SURF CONDITIONS HAVE EASED UP THIS EVENING AS THE WIND HAS
DIMINISHED A BIT...BUT HIGH SURF CONDITIONS WILL DEVELOP AGAIN DURING
THE DAYLIGHT HOURS WHEN THE ONSHORE WIND IS STRONGEST. 

ALZ063-064-FLZ002-004-006-181215-
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1101 PM CDT MON MAR 17 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

STRONG ONSHORE WINDS WILL CONTINUE TO CREATE ROUGH SURF
CONDITIONS OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES
MAINLY DURING THE DAY...THROUGH WEDNESDAY.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

$$
000 
WHUS44 KMOB 180948
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
448 AM CDT TUE MAR 18 2008

...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE ROUGH SURF CONDITIONS 
ALONG THE GULF BEACHES THROUGH WEDNESDAY...

.STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND 
ROUGH SURF CONDITIONS ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST
TO DESTIN THROUGH WEDNESDAY. 

ALZ063-064-FLZ002-004-006-181800-
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
448 AM CDT TUE MAR 18 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES AND 
ROUGH SURF CONDITIONS THROUGH WEDNESDAY ALONG THE GULF BEACHES FROM
DAUPHIN ISLAND EASTWARD TO GULF SHORES...ORANGE BEACH...PENSACOLA
BEACH...NAVARRE...FORT WALTON AND DESTIN.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL
POUND THE SHORELINE...LIKELY RESULTING IN SOME BEACH EROSION. THESE
CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS...AS DEADLY RIP CURRENTS
ARE HIGHLY LIKELY.

$$
000 
WHUS44 KMOB 181812
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT TUE MAR 18 2008

...STRONG SOUTH AND SOUTHEAST WINDS WILL CREATE ROUGH SURF
CONDITIONS ALONG THE GULF BEACHES THROUGH WEDNESDAY...

.STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES
AND ROUGH SURF CONDITIONS ALONG THE GULF BEACHES FROM DAUPHIN
ISLAND EAST TO DESTIN THROUGH WEDNESDAY.

ALZ063-064-FLZ002-004-006-190215-
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
112 PM CDT TUE MAR 18 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL MAINTAIN HIGH WAVES
AND ROUGH SURF CONDITIONS THROUGH WEDNESDAY ALONG THE GULF
BEACHES FROM DAUPHIN ISLAND EASTWARD TO GULF SHORES...ORANGE
BEACH...PENSACOLA BEACH...NAVARRE...FORT WALTON AND DESTIN.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE...LIKELY RESULTING IN SOME BEACH
EROSION. THESE CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS...AS
DEADLY RIP CURRENTS ARE HIGHLY LIKELY.

$$
000 
WHUS44 KMOB 182152
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT TUE MAR 18 2008

...STRONG SOUTH AND SOUTHEAST WINDS WILL BRING TIDES 1 TO 2 FEET ABOVE
NORMAL AND ROUGH SURF ALONG THE GULF BEACHES TONIGHT AND WEDNESDAY...

.STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL BRING TIDES 1 TO 2 FEET
ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND
ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN
THROUGH MUCH OF WEDNESDAY.

ALZ063-064-FLZ002-004-006-190600-
/O.NEW.KMOB.CF.W.0001.080318T2152Z-080320T0000Z/
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
452 PM CDT TUE MAR 18 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. A HIGH SURF
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS WILL BRING
TIDES 1 TO 2 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL
WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND
EAST TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE...FORT
WALTON AND DESTIN. PERSONNEL AT THE WALLACE TUNNEL ARE OBSERVING
WAVES SPLASHING OVER THE SEAWALL ON THE CAUSEWAY. WITH PREDICTED HIGH
TIDE RISING BY ANOTHER FOOT OR SO BY LATE THIS EVENING...WATER WILL
LIKELY BREACH THE SEAWALL ONTO THE ROADWAY. SOMETIMES THE AUTHORITIES
ARE FORCED TO CLOSE THE EASTBOUND LANES OF THE CAUSEWAY IN THE
INTEREST OF SAFETY DURING THIS TYPE SITUATION. WATER LEVELS WILL
RECEDE MIDNIGHT THROUGH MID MORNING AND BEGIN TO RISE AGAIN DURING
THE DAY WEDNESDAY UNTIL THE WIND BECOMES NORTHWEST WEDNESDAY
AFTERNOON.

A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL
POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE CONDITIONS
ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP CURRENTS ARE HIGHLY
LIKELY. 

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR
RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND
PROPERTY.

$$
000 
WHUS44 KMOB 190947
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CDT WED MAR 19 2008

...STRONG SOUTHEAST TO SOUTH WINDS TODAY WILL CONTINUE TO RESULT IN
ABOVE NORMAL TIDES AND ROUGH SURF CONDITIONS...

.STRONG SOUTHEAST WINDS AT 20 TO 30 MPH WILL BRING TIDES 2 TO 3 FEET
ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL WATERWAYS...AND
ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN
THROUGH MUCH OF TODAY.

ALZ063-064-FLZ002-004-006-191800-
/O.CON.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
447 AM CDT WED MAR 19 2008

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS WILL BRING
TIDES 2 TO 3 FEET ABOVE NORMAL TO THE SHORELINES OF BAYS AND COASTAL
WATERWAYS...AND ROUGH SURF ALONG THE GULF BEACHES FROM DAUPHIN ISLAND
EAST TO GULF SHORES...ORANGE BEACH...PENSACOLA BEACH...NAVARRE...
FORT WALTON AND DESTIN. WATER LEVELS WILL RECEDE BY TONIGHT AS THE
WINDS BECOME MORE WEST AND NORTHWESTERLY IN THE WAKE OF A PASSING
COLD FRONT.

THE NEXT LOW TIDE AT MOBILE WILL BE AT 923 AM CDT THIS MORNING...WITH
THE NEXT HIGH TIDE AT 1154 PM THIS EVENING. THE NEXT LOW TIDE AT
DAUPHIN ISLAND WILL BE AT 858 AM CDT THIS MORNING...WITH THE NEXT
HIGH TIDE AT 1033 PM THIS EVENING. AT PENSACOLA...LOW TIDE IS AT 651
AM CDT THIS MORNING...WITH HIGH TIDE AT 944 PM THIS EVENING. AT
DESTIN...LOW TIDE IS AT 651 AM THIS MORNING...WITH HIGH TIDE AT 1034
PM THIS EVENING.

A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL
POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE
CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP
CURRENTS ARE HIGHLY LIKELY.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

$$
000 
WHUS44 KMOB 191928
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT WED MAR 19 2008

...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND
ROUGH SURF CONDITIONS...

.ALTHOUGH WINDS HAVE TURNED TO THE SOUTHWEST AND DECREASED TO 15 TO 20
MPH...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND
ROUGH SURF CONDITIONS. AS SEAS CONTINUE TO SETTLE...THE COASTAL
WARNINGS MAY BE CANCELLED LATER THIS AFTERNOON...A FEW HOURS EARLIER
THEN EXPECTED.


ALZ063-064-FLZ002-004-006-200000-
/O.CON.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/
/O.CON.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
228 PM CDT WED MAR 19 2008

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

ALTHOUGH WINDS HAVE TURNED TO THE SOUTHWEST AND DECREASED TO 15 TO 20
MPH...POUNDING SURF WILL CONTINUE TO RESULT IN ABOVE NORMAL TIDES AND
ROUGH SURF CONDITIONS. AS SEAS CONTINUE TO SETTLE...THE COASTAL
WARNINGS MAY BE CANCELLED LATER THIS AFTERNOON...A FEW HOURS EARLIER
THEN EXPECTED.

A HIGH SURF WARNING INDICATES THAT DANGEROUS BATTERING WAVES WILL
POUND THE SHORELINE LIKELY TO CAUSE BEACH EROSION. THESE
CONDITIONS ALSO MAKE SWIMMING VERY DANGEROUS AS DEADLY RIP
CURRENTS ARE HIGHLY LIKELY.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

$$
000 
WHUS44 KMOB 192048
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT WED MAR 19 2008

...COASTAL FLOOD WARNING IS CANCELLED...
...HIGH SURF WARNING IS CANCELLED...

.THE SOUTHERLY WINDS HAVE DECREASED SUBSTANTIALLY...AND THE SEAS AND
SURF CONTINUE TO SUBSIDE. THEREFORE...BOTH COASTAL WARNINGS HAVE BEEN
CANCELLED EARLY.


ALZ063-064-FLZ002-004-006-192200-
/O.CAN.KMOB.CF.W.0001.000000T0000Z-080320T0000Z/
/O.CAN.KMOB.SU.W.0001.000000T0000Z-080320T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
348 PM CDT WED MAR 19 2008

...COASTAL FLOOD WARNING IS CANCELLED...
...HIGH SURF WARNING IS CANCELLED...

THE SOUTHERLY WINDS HAVE DECREASED SUBSTANTIALLY...AND THE SEAS AND
SURF CONTINUE TO SUBSIDE. THEREFORE...BOTH COASTAL WARNINGS HAVE BEEN
CANCELLED EARLY.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Mar 17, 10:37 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Mar 17, 10:37 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CDT MON MAR 17 2008

.UPDATE (SHORT TERM)...GETTING FREQUENT GUSTS TO AROUND 25 MPH AND
HIGHER ALONG THE COASTAL COUNTIES AND ALSO IN SOUTH CENTRAL
ALABAMA.  AS MIXING CONTINUES TO TRANSPORT HIGHER MOMENTUM AIR DOWN
TO THE SURFACE...EXPECT FREQUENT GUSTS TO SATISFY WIND ADVISORY
CRITERIA FOR THE FORECAST AREA.  UPDATE OUT SOON. /29

&&

.SHORT TERM (TODAY AND TONIGHT)...UPPER RIDGE OVER THE EASTERN GULF
WILL CONTINUE TO SLIDE EAST TODAY AS THE BIG UPPER LOW OVER THE 4
CORNERS REGION DIGS SLOWLY SOUTHEAST TOWARDS WEST TEXAS. WE WILL SEE
A GRADUAL INCREASE IN MID AND HIGH LEVEL CLOUDS FROM THE WEST TODAY
AS THE UPPER RIDGE MOVES EAST AND THE UPPER FLOW GOES MORE
SOUTHWESTERLY. THE BIG DIFFERENCE TODAY WILL BE THE ONSET OF BREEZY
CONDITIONS AS THE LARGE SURFACE RIDGE COVERING THE ENTIRE EASTERN
SEABOARD MOVES OFFSHORE...SURFACE CYCLOGENESIS RAMPS UP OVER
TEXAS...AND THE PRESSURE GRADIENT STRENGTHENS OVER OUR AREA. KMOB VAD
WIND PROFILES ALREADY SHOWING 30-35 KT WINDS IN THE LOWEST 3 KFT...SO
WHEN THE INVERSION BREAKS THIS MORNING IT WILL GET RATHER BREEZY
TODAY. THE MOISTURE WILL INCREASE THROUGH TONIGHT AS THE BREEZY
SOUTHEASTERLY WINDS CONTINUE....BUT ANY FOCUS FOR SHOWERS AND
THUNDERSTORMS SHOULD REMAIN WEST OF OUR AREA THROUGH TONIGHT. /05

.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...RETURN FLOW WILL CONTINUE
OVER THE FORECAST AREA TUESDAY AND TUESDAY NIGHT AHEAD OF CUT OFF LOW
AS IT MOVES ACROSS THE SOUTHERN PLAINS. THAT FEATURE WILL PROVIDE A
FEW PYROTECHNICS TUESDAY OVERNIGHT THEN MOVE NORTHEAST TOWARDS THE
OHIO VALLEY WEDNESDAY. WE WILL LIKELY HAVE TO CONSIDER A WIND
ADVISORY FOR THE ENTIRE FORECAST AREA ON TUESDAY. THE STEEPENING
SURFACE PRESSURE GRADIENT WILL BRING WINDS OF 25 TO 35 MPH.
CONTINUING TO MONITOR FOR NOW SINCE ONSET OF THESE CONDITIONS MUST BE
LESS THAN 24 HOURS OFF FOR AN ADVISORY.

MILD CONDITIONS CONTINUE THROUGH TUESDAY WITH SMALL POPS TUESDAY
INCREASING TO LIKELY TUESDAY NIGHT. BY THEN...MODELS INCLUDING
GFS... GEMS...ECMWF AND NAM ARE WELL SYNCHRONIZED HOW THEY PROPAGATE
THE SYSTEM TO THE NORTHEAST. LOW LATITUDE TROUGH EXTENDING FROM THE
LOWER RIO GRANDE VALLEY INTO THE LOWER MS VALLEY WILL MOVE THROUGH
HERE BY WEDNESDAY MORNING. A 100+ KT MIDLEVEL JET STREAK WILL COME
AROUND THE BOTTOM OF THE TROUGH BRINGING RAPID HEIGHT FALLS AND AS
THAT HAPPENS THE TILT OF THE TROUGH WILL BECOME MORE NEGATIVE
INCREASING MOMENTUM TRANSPORT SOUTHWARD.

SURFACE LOW OVER EAST TEXAS WILL DEEPEN WITH STRONG TRAILING COLD
FRONT PUSHING INTO THE LOWER MISSISSIPPI VALLEY THROUGH TUESDAY AND
THROUGH THE CWA TUESDAY NIGHT. THE EJECTING SYSTEM WILL BRING A
STRONG PREFRONTAL TROF INTO THE AREA WITH ATTENDANT SQUALL LINE.
850 MB JET OF 60 TO 70 KNOTS IS SHOWN WITH THE RIGHT ENTRANCE REGION
OF AN UPPER JET WELL PHASED. WITH 120-130 KT WINDS IN THIS JET MAX
STRONG DEEP LAYER FORCING WILL COOL DOWN MIDLEVELS AND WARMING LOW
LEVELS THUS DESTABILIZING THE LAYER. INCREASING LAPSE RATE ALOFT
WILL COINCIDE WITH A NOCTURNAL PASSAGE MEANS MID TO UPPER HUNDREDS
CAPE J/KG IN SURFACE OR ELEVATED...ESPECIALLY CONSIDERING THE
POSITIONS OF FEATURES LIKE THE WARM FRONT...AND WHATEVER THE SURFACE
LOW DECIDES ITS TRACK SHOULD BE. AS THESE CAN CHANGE...SO CAN THE
POTENTIAL FOR SEVERE CONVECTION. 0-3 KM HELICITY IS RATHER HIGH WITH
THE POSITIONS OF BOTH LOW LEVEL AND MIDLEVEL JETS. WE DECIDED TO PUT
POSSIBILITY OF SEVERE IN ZONES...POINT FORECASTS...AND GRIDS BASED
ON THIS RISK ASSESSMENT.

HIGH BUILDS INTO THE REGION BEHIND THE FRONT WITH A DRY FORECAST AND
MILD TEMPERATURES FOLLOWING THROUGH THE FIRST HALF OF EASTER WEEKEND.
ANOTHER LOW WILL APPROACH FROM THE PLAINS ON SUNDAY AND AFFECT CWA ON
EASTER SUNDAY WITH CHANCE POPS. POSITION TIMING AND INTENSITY OF
SYNOPTIC FEATURES SEEM TO HINT TOWARD VIGOROUS CONVECTION BUT IT IS
WAY TOO EARLY TO MENTION SEVERE WEATHER. /77

&&

.MARINE...LOW PRESSURE DEVELOPING OVER TEXAS TODAY WILL MOVE
NORTHEAST ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TUESDAY INTO
WEDNESDAY. A STRONG SOUTHEAST TO SOUTHERLY WIND WILL DEVELOP OVER
THE GULF COASTAL WATERS TODAY THROUGH TUESDAY NIGHT IN RESPONSE TO
THE STRONG LOW PASSING TO THE NORTH. AS THE LOW PASSES TO THE
NORTH...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE GULF COASTAL
WATERS ON WEDNESDAY. A SQUALL LINE OF STRONG THUNDERSTORMS WILL
DEVELOP AHEAD OF THE FRONT ON TUESDAY...MOVING ACROSS THE GULF
COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY MORNING. SOME OF THESE
THUNDERSTORMS COULD BE STRONG TO SEVERE.

WE EXPECT TIDES 1-2 FT ABOVE NORMAL TUESDAY AND TUESDAY NIGHT.
USUALLY 3 FT POSITIVE TIDAL ANOMALIES CAUSE PROBLEMS SIGNIFICANT
ENOUGH TO NECESSITATE A COASTAL FLOOD WARNING...SO WE HELD OFF ON THE
COASTAL FLOOD WATCH FOR TUESDAY THIS MORNING. THE DAYSHIFT WILL RE-
EVALUATE THE SITUATION AND ISSUE ANY NECESSARY COASTAL FLOOD WATCHES
OR WARNINGS THROUGH TUESDAY NIGHT. STAY TUNED FOR THAT.

ALSO...WITH THE INCREASING SOUTHEASTERLY WINDS...WE EXPECT A HIGH
RISK FOR DANGEROUS RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES
TODAY...AND A HIGH RISK FOR RIP CURRENTS ON TUESDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  61  76  60 /  10  10  20  70
PENSACOLA   69  59  70  59 /  10  10  10  60
DESTIN      71  60  71  60 /  05  10  10  50
EVERGREEN   77  56  80  60 /  05  10  10  60
WAYNESBORO  79  58  77  58 /  10  10  20  90
CAMDEN      78  57  82  59 /  05  10  10  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

29 EVERSOLE
16 MILLER
Hazardous weather outlook, Mar 17, 10:55 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1055 AM CDT MON MAR 17 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1055 AM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT.

A STRONG PRESSURE GRADIENT WILL CREATE STRONG WINDS OVER THE AREA
TODAY INTO THIS EVENING. FREQUENT GUST ABOVE 30 MPH CAN BE EXPECTED
INLAND...ABOVE 35 MPH CLOSER TO THE COAST.

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE
ALONG AREA BEACHES TODAY. SOUTHEAST WINDS 15 TO 25 MPH WILL RESULT
IN ROUGH CONDITIONS IN THE SURF THROUGH TONIGHT.

THE INCREASING SOUTHEASTERLY WINDS TO 20 TO 25 KNOTS TODAY HAVE
RESULTED IN THE ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. SEAS OVER
THE GULF WATERS WILL GRADUALLY INCREASE TO AROUND 8 FEET THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG SOUTHERLY WINDS AT 25 TO 35 MPH WILL AFFECT THE ENTIRE AREA
TUESDAY AND TUESDAY NIGHT. THESE STRONG SOUTHEASTERLY WINDS WILL
INCREASE MOISTURE ACROSS THE AREA AHEAD OF AN APPROACHING COLD
FRONT. A SQUALL LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL DEVELOP AHEAD OF THE FRONT LATE TUESDAY...MOVING ACROSS
SOUTHEAST MISSISSIPPI AROUND MIDNIGHT TUESDAY NIGHT...AND ACROSS
SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE DURING THE EARLY
MORNING HOURS ON WEDNESDAY. THE PRIMARY HAZARD FROM ANY SEVERE
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE SQUALL LINE WILL
LIKELY BE DAMAGING WINDS...LARGE HAIL AND TORNADOES.

THE SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH WEDNESDAY
EVENING AS THE STRONG SOUTHERLY WINDS TUESDAY NIGHT BECOME NORTHERLY
ON WEDNESDAY IN THE WAKE OF THE PASSING COLD FRONT.

DANGEROUS RIP CURRENTS WILL REMAIN LIKELY ALONG AREA BEACHES ON
TUESDAY AS WELL GIVEN THE INCREASING SOUTHERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE REQUIRED TUESDAY NIGHT AND EARLY ON
WEDNESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 10:51 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Mar 17, 3:24 PM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more47 hr
Mar 17, 3:08 PM CDTFire Weather WatchMOBWalton38 hr

Nearby

High Surf Warnings in Alabama, 2008High Surf Warnings in Florida, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.